7 Medications That Could Be Making You Depressed

Talk to your doctor if you’re taking any of these meds and have noticed changes in your mood.

BY AMANDA GARDNER | HEALTH

Medications are supposed to make you feel better–and most of the time they do. But they also often come with side effects. Usually, those unwanted consequences are minor, but in some cases, they can be serious. Some drugs can even cause depression, regardless of whether or not you’re predisposed to mental health problems.

No one knows exactly why certain drugs have this effect.

“The medications may interfere with neurotransmitters in your brain like dopamine and serotonin, [and that] may affect mood changes,” says Edmi Cortes, MD, assistant professor of clinical psychiatry at the University of Miami Miller School of Medicine. “But some of the medications we just don’t know.”

What we do know is that depression is a serious condition that needs to be managed. If you suspect you’ve developed depression as the result of a medication, contact your doctor right away.

Full article at HEALTH

scroll to top